Article thumbnail

Midazolam-induced acute dystonia reversed by diazepam

By Mustafa Komur, Ali Ertug Arslankoylu and Cetin Okuyaz

Abstract

Midazolam can induce acute dystonia in childhood. We report the development of acute dystonia in a 6-year-old girl after receiving midazolam as a sedative. Dystonic contractions persisted despite flumazenil and biperiden lactate injections and the patient was treated with diazepam. Acute dystonia was rapidly abolished after the administration of diazepam intravenously. Diazepam may be an effective treatment option in patients who are unresponsive to flumazenil

Topics: Acute dystonia, diazepam, midazolam, Anesthesiology, RD78.3-87.3, Pharmacy and materia medica, RS1-441
Publisher: Wolters Kluwer Medknow Publications
Year: 2012
DOI identifier: 10.4103/0970-9185.98346
OAI identifier: oai:doaj.org/article:c11d074bb9ad4efaabcb74ab21f32415
Journal:
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • https://doaj.org/toc/0970-9185 (external link)
  • http://www.joacp.org/article.a... (external link)
  • https://doaj.org/article/c11d0... (external link)

  • To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.

    Suggested articles